Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 90, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 8, 2017, 3:17 PM EDT. It took effect at Oct 9, 2017, 3:54 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 3:17 PM EDT (19:17 UTC)
- In effect from
- Oct 9, 2017, 3:54 AM EDT
- Expired
- Oct 9, 2017, 10:39 PM EDT
- In force
- 19 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
183 WHUS71 KOKX 081917 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 PM EDT SUN OCT 8 2017 ANZ330-340-345-090330- /O.CAN.KOKX.SC.Y.0089.000000T0000Z-171008T2200Z/ /O.NEW.KOKX.SC.Y.0090.171009T1600Z-171010T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 317 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EDT TUESDAY. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-090330- /O.NEW.KOKX.SC.Y.0090.171009T1600Z-171010T1000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 317 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EDT TUESDAY. * WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-090330- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
7 follow-up statements
696 WHUS71 KOKX 082236 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 636 PM EDT SUN OCT 8 2017 ANZ350-353-355-091000- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 636 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-091000- /O.CON.KOKX.SC.Y.0090.171009T1600Z-171010T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 636 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
371 WHUS71 KOKX 090220 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1020 PM EDT SUN OCT 8 2017 ANZ350-353-355-091030- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1020 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT MONDAY AFTERNOON INTO EARLY EVENING. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-091030- /O.CON.KOKX.SC.Y.0090.171009T1600Z-171010T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1020 PM EDT SUN OCT 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT MONDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
717 WHUS71 KOKX 090754 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 AM EDT MON OCT 9 2017 ANZ330-340-345-091600- /O.EXT.KOKX.SC.Y.0090.171009T0754Z-171010T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 354 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-091600- /O.EXT.KOKX.SC.Y.0090.171009T0754Z-171010T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 354 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-091600- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 354 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT THIS AFTERNOON. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-091600- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT THIS AFTERNOON. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
063 WHUS71 KOKX 091512 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1112 AM EDT MON OCT 9 2017 ANZ330-340-345-092315- /O.CON.KOKX.SC.Y.0090.000000T0000Z-171010T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1112 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-092315- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1112 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-092315- /O.CON.KOKX.SC.Y.0090.000000T0000Z-171010T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1112 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-092315- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1112 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
584 WHUS71 KOKX 091927 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EDT MON OCT 9 2017 ANZ330-340-100400- /O.EXT.KOKX.SC.Y.0090.000000T0000Z-171010T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 327 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-100400- /O.EXT.KOKX.SC.Y.0090.000000T0000Z-171010T0700Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 327 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT TUESDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-100400- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T1700Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 327 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-100400- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T1300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 327 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-100400- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 327 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-100400- /O.CON.KOKX.SC.Y.0090.000000T0000Z-171010T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 327 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
189 WHUS71 KOKX 092326 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 726 PM EDT MON OCT 9 2017 ANZ335-338-100030- /O.CAN.KOKX.SC.Y.0090.000000T0000Z-171010T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 726 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW 25 KT, SO THE ADVISORY HAS BEEN CANCELLED. $$ ANZ330-340-345-100300- /O.EXT.KOKX.SC.Y.0090.000000T0000Z-171010T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 726 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-101000- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T1500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 726 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT THROUGH THIS EVENING, THEN DIMINISHING. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-101000- /O.EXT.KOKX.SC.Y.0089.000000T0000Z-171010T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 726 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THIS EVENING, THEN DIMINISHING. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-101000- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 726 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH MIDNIGHT, THEN DIMINISHING. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
338 WHUS71 KOKX 100239 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1039 PM EDT MON OCT 9 2017 ANZ330-340-345-100345- /O.CAN.KOKX.SC.Y.0090.000000T0000Z-171010T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1039 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SCA LEVELS, SO THE ADVISORY HAS BEEN CANCELLED. $$ ANZ355-101045- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T1500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1039 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT UNTIL MIDNIGHT, THEN BECOMING WEST AND THEN DIMINISHING. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-101045- /O.CON.KOKX.SC.Y.0089.000000T0000Z-171010T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1039 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH MIDNIGHT, BECOMING WEST AND DIMINISHING LATE. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 1:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 8, 1:21 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service New York NY
121 PM EDT Sun Oct 8 2017
.SYNOPSIS...
A weak cold front approaches from the west this afternoon, then
dissipates to the north of the area tonight. Meanwhile, the
remnants of Nate approach from the southwest tonight and pass
to the north of the area through Monday evening. High pressure
follows through early Wednesday. A weak low pressure slowly
approaches the area late Wednesday through Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor changes were made with this update to reflect the latest
trends in observations and guidance. The forecast appears on
track.
Latest high resolution guidance shows showers coming to an end
across the entire area by 18z then at best widely scattered
showers after that (most areas will be dry this afternoon).
Temperatures will once again average 10-15 degrees above normal
this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Have updated pops tonight to reflect latest trends in high
resolution models. could see some showers over mainly western
zones this evening, possibly into NYC, before lifting to the NE
overnight. The overnight hours could end up like this afternoon,
mainly dry except for a few spotty showers. Will continue to
evaluate 12z model suit before making that call.
Otherwise...
A few weak shortwaves within the southwest flow aloft could
bring a few showers at any point tonight with the best chance
coming after midnight as the remnants of Nate approach from the
south and west.
The remnant low center of Nate is expected to pass just NW of the
forecast area Monday evening. Showers overspread the tri state
area Monday, becoming widespread and possibly heavy, mainly
between 18z/2 pm and 00z/8 pm Monday. Minor urban flooding is
likely during this time across parts of the tri-state region.
There is a low chance of flash flooding during this time. Fcst
winds are SSW 15-20 mph with gusts arnd 30 mph during the day
Monday.
Rain will quickly end from SW to NE between 00z/8 pm Monday
and 06z/2 am Tuesday morning, more quickly than previously
forecast.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Tuesday through Wednesday Morning...High pressure moves east
across Northern New England providing fair weather with a
gradual transition to a maritime polar air mass.
Wednesday afternoon through Friday...Weak low pressure will
gradually approach causing an overrunning pattern with mostly
cloudy skies, persistent east winds, and cooler temperatures.
There will be multiple chances for light rain during this time.
&&
.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
A weak front stalls northwest of the region today and will
remain northwest through Monday as the remnants of Nate pass.
Mainly MVFR to begin the TAF period with conditions gradually
improving to VFR by late this afternoon early evening. Some
Long Island and southern Connecticut terminals could see IFR
through much of the afternoon before some improvement to MVFR
this evening. Any lingering showers will end around 19z.
Conditions deteriorate again tonight with IFR ceilings
returning and low potential for LIFR. These conditions will
continue through much of the day on Monday with showers.
Southerly winds 10-15 kt continue through the afternoon. Gusts
around 25 kt are possible through 20z at Long Island and
southern Connecticut terminals. Any gusts will be occasional at
city terminals. Winds subside tonight before increasing again
out of the S-SSW Monday morning.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday Afternoon...IFR or lower likely in showers. LLWS likely
in the afternoon. Gusts 25-30 kt near the coast.
.Monday Night. Showers end with improving conditions to VFR
late.
.Tuesday...VFR.
.Wednesday...VFR. E winds G20kt possible at coastal terminals
Wednesday afternoon and night.
.Wednesday night-Thursday...Chance of MVFR or lower with showers
into early Thursday. E winds G20kt possible, mainly at coastal
terminals.
.Friday...Mainly VFR.
&&
.MARINE...
Minor changes were made with this update to reflect the latest
trends in observations and guidance. The forecast appears on
track.
Winds will reach Small Craft Advisory (SCA) levels this
afternoon on all but NY Harbor and Western Long Island Sound.
Although the winds will diminish later this afternoon and
tonight, seas will linger above 5 FT on the coastal ocean zones,
so the SCA will remain in effect there. Winds and seas again
increase on Monday as the remnants of Nate pass north of the
region. Seas will again linger above 5 FT on the ocean Tuesday,
while winds fall off drastically on all waters. Wind and seas
are then progged to remain below SCA levels Tuesday night into
Wednesday, where thereafter NE winds will pick up bringing SCA
conditions to the coastal ocean waters by Thursday.
&&
.HYDROLOGY...
A widespread 0.9 to 1.25 inches is forecast through the day
Monday, with a period of heavy rain mainly between 2 pm and 8 pm
Monday, associated with the remnants of Nate. Isolated higher
amounts possible as the remnants of Nate interacts with a front
just off to our NW.
Minor urban flooding will be likely. There is still a very low
chance of flash flooding.
&&
.TIDES/COASTAL FLOODING...
Tides will continue running astronomically high under a full
moon, but water levels are expected to remain just below minor
flooding benchmarks through early this week.
&&
.CLIMATE...
Record Maximum Low temperatures for 10/7, 10/8 and 10/9
10/8 10/9
NYC 67/2007 68/1990
LGA 70/1941 69/1990
JFK 66/2007 68/1959
EWR 66/2007 69/1990
BDR 72/2005 68/1990
ISP 72/2005 69/1990
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ330-
340-345.
Small Craft Advisory until 6 AM EDT Monday for ANZ350-353-355.
&&
SYNOPSIS...GC
NEAR TERM...GC/Maloit
SHORT TERM...GC
LONG TERM...GC
AVIATION...JMC/DS
MARINE...JMC/Maloit
HYDROLOGY...GC/Maloit
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Oct 8, 3:49 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service New York NY 349 AM EDT Sun Oct 8 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 349 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. Around 1 to 1.5 inches of rain is forecast mainly Monday afternoon as the remnants of Nate track just northwest of the local area. Minor urban flooding is likely. Isolated higher rainfall amounts are possible with a low chance of flash flooding, mainly Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-091000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 349 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.